I have persistent moderate acne all over my face, as well as my back, arms, and chest. I am worried about the side effects of taking Accutane because I am a high level athlete going into the height of my season and I already have knee, hip, and back pain. Would it not be a good idea to do it during this time? How severe is the joint pain and how bad would it be compounded on top of my already existing chronic injuries?
I Am a High Level Athlete Debating Taking Accutane..worried About the Side Effects of Joint Pain and Lack of Energy..good Idea?
Doctor Answers (1)
High level athletes and Accutane
Any side effects depend upon the dosage quite frankly. I start all my patients on 20mg, and then up to 40mg as needed. Depending upon the environment in which you live (I live in Las Vegas) sometimes people are put on higher doses like 60mg or 80mg per day, which gets you through the regimen faster, but can have more side effects stated. I'd suggest you stay on a low dose regimen for a longer amount of time, which all of my daughters who were college athletes did, and you'll be fine.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.